Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 27, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 29, 2011, 3:33 AM CDT for Black Hawk County, Iowa. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 3:33 AM CDT (08:33 UTC)
- Expired
- Apr 30, 2011, 4:07 AM CDT
- In force
- 25 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Falls (CEDI4).
- Action stage
- 85 ft
- Minor stage
- 89 ft
- Moderate stage
- 92 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
772 WGUS83 KDMX 290833 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 333 AM CDT FRI APR 29 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...HAMILTON... WEBSTER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT... KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-300833- /O.NEW.KDMX.FL.W.0027.110429T0833Z-110501T0332Z/ /CEDI4.1.ER.110429T0250Z.110429T1800Z.110430T0332Z.NO/ 333 AM CDT FRI APR 29 2011 * UNTIL LATE THIS EVENING. * AT 11:45 PM THURSDAY THE STAGE WAS 88.1 FEET. * FLOOD STAGE IS 88.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 88.2 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE LATE THIS EVENING. $$ IAC063-300832- /O.CON.KDMX.FL.W.0011.000000T0000Z-110502T1800Z/ /ESVI4.2.ER.110317T0646Z.110327T0630Z.110501T1800Z.NO/ 333 AM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL SUNDAY AFTERNOON. * AT 3:00 AM FRIDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SUNDAY AFTERNOON. $$ IAC091-109-300832- /O.CON.KDMX.FL.W.0024.000000T0000Z-110501T0600Z/ /AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0600Z.NO/ 333 AM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 3:15 AM FRIDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC015-079-187-290903- /O.CAN.KDMX.FL.W.0025.000000T0000Z-110430T0915Z/ /STRI4.1.ER.110426T1745Z.110427T1745Z.110428T2107Z.NO/ 333 AM CDT FRI APR 29 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO NEAR THE CITY OF BOONE. * AT 3:00 AM FRIDAY THE STAGE WAS 13.8 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 4:07 PM THURSDAY. * FORECAST...FALL TO 13.4 FEET SATURDAY MORNING. $$
4 follow-up statements
322 WGUS83 KDMX 291535 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1035 AM CDT FRI APR 29 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... CEDAR RIVER...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET... HUMBOLDT...KOSSUTH .WIDESPREAD RAINFALL AMOUNTS OF A QUARTER TO A HALF AN INCH ARE EXPECTED ACROSS NORTHWEST IOWA OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-301535- /O.EXT.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/ /CEDI4.1.ER.110429T0250Z.110429T1800Z.110430T0900Z.NO/ 1035 AM CDT FRI APR 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * UNTIL EARLY SATURDAY MORNING. * AT 7:45 AM FRIDAY THE STAGE WAS 88.2 FEET. * FLOOD STAGE IS 88.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 88.3 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE SATURDAY. $$ IAC063-301534- /O.EXT.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/ /ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/ 1035 AM CDT FRI APR 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL TUESDAY MORNING. * AT 10:00 AM FRIDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE SLOWLY FALLING AND GO BELOW FLOOD STAGE TUESDAY. $$ IAC091-109-301534- /O.EXT.KDMX.FL.W.0024.000000T0000Z-110501T0936Z/ /AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0936Z.NO/ 1035 AM CDT FRI APR 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL EARLY SATURDAY MORNING. * AT 10:15 AM FRIDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE SLOWLY FALLING AND GO BELOW FLOOD STAGE SATURDAY. $$ JB
135 WGUS83 KDMX 292026 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 326 PM CDT FRI APR 29 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... CEDAR RIVER...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET... HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-302026- /O.CON.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/ /CEDI4.1.ER.110429T0250Z.110429T1600Z.110430T0900Z.NO/ 326 PM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * UNTIL EARLY SATURDAY MORNING. * AT 11:45 AM FRIDAY THE STAGE WAS 88.2 FEET. * FLOOD STAGE IS 88.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$ IAC063-302025- /O.CON.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/ /ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/ 326 PM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL TUESDAY MORNING. * AT 3:00 PM FRIDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC091-109-302025- /O.CON.KDMX.FL.W.0024.000000T0000Z-110501T0936Z/ /AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0936Z.NO/ 326 PM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL EARLY SATURDAY MORNING. * AT 3:15 PM FRIDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$
095 WGUS83 KDMX 300122 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 822 PM CDT FRI APR 29 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... CEDAR RIVER...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...EMMET... HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-010122- /O.CON.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/ /CEDI4.1.ER.110429T0250Z.110429T1745Z.110430T0900Z.NO/ 822 PM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * UNTIL EARLY SATURDAY MORNING. * AT 7:45 PM FRIDAY THE STAGE WAS 88.2 FEET. * FLOOD STAGE IS 88.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$ IAC063-010121- /O.CON.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/ /ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/ 822 PM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL TUESDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC091-109-010121- /O.CON.KDMX.FL.W.0024.000000T0000Z-110501T0936Z/ /AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T0936Z.NO/ 822 PM CDT FRI APR 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL EARLY SATURDAY MORNING. * AT 8:15 PM FRIDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$
676 WGUS83 KDMX 300907 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 407 AM CDT SAT APR 30 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... CEDAR RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WEST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-300937- /O.CAN.KDMX.FL.W.0027.000000T0000Z-110501T0900Z/ /CEDI4.1.ER.110429T0250Z.110429T1745Z.110430T0622Z.NO/ 407 AM CDT SAT APR 30 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * AT 3:45 AM SATURDAY THE STAGE WAS 87.9 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 1:22 AM SATURDAY. * FORECAST...FALL TO 85.7 FEET SUNDAY MORNING. $$ IAC063-010906- /O.CON.KDMX.FL.W.0011.000000T0000Z-110504T1200Z/ /ESVI4.2.ER.110317T0646Z.110327T0630Z.110503T1200Z.NO/ 407 AM CDT SAT APR 30 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL TUESDAY MORNING. * AT 3:00 AM SATURDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC091-109-010906- /O.EXT.KDMX.FL.W.0024.000000T0000Z-110501T1011Z/ /AGNI4.1.ER.110427T2245Z.110428T2115Z.110430T1011Z.NO/ 407 AM CDT SAT APR 30 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL THIS MORNING. * AT 3:15 AM SATURDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...GO BELOW FLOOD STAGE THIS MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 3:28 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 29, 3:28 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 328 AM CDT FRI APR 29 2011 .SHORT TERM /TODAY/... RIDGE OF HIGH PRESSURE OVER EASTERN IA WILL CONTINUE TO SHIFT EASTWARD TODAY AS LOW PRESSURE DEEPENS AS IT DROPS INTO WRN KANSAS THIS AFTERNOON. WARM ADVECTION ALOFT IS IN PROGRESS AND WILL MAINTAIN THROUGH THE DAY WITH 850 MB TEMPERATURES OF +10C TO +12C EXPECTED BY LATE THIS AFTERNOON. THE INCREASING SFC PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND THE LOW TO THE WEST WILL BRING INCREASING SOUTHEAST WINDS DURING THE DAY. TEMPERATURES PUSHING INTO THE 60S AND POTENTIALLY LOW 70S OVER THE WESTERN HALF TODAY WILL MIXED DEPTHS OF 3-4KFT. WINDS OVER 40KTS WILL ARRIVE IN THIS MIXED LAYER BY THIS AFTERNOON WHICH SUGGESTS THE POTENTIAL FOR WIND ADVISORY CRITERIA. A FEW LIMITATION EXIST THOUGH. A SHORT WAVE WILL ARRIVE BY THIS AFTERNOON WITH DECENT QG FORCING AND UVV AND SHOULD BE ENOUGH TO GENERATE A BKN MID LEVEL CLOUD DECK THAT COULD LIMIT TEMPERATURES AND MIXING. ALSO...WARM ADVECTION ASSOCIATED WITH THE SOUTHEAST WINDS WILL LIMIT THE MOMENTUM TRANSFER OF WINDS TO THE SFC. DUE TO THE POTENTIAL LIMITATIONS...WILL NOT BE ISSUING WIND HEADLINES AT THIS POINT. PATCHY DENSE FOG HAS DEVELOPED NEAR ALO EARLY THIS MORNING. CONDITIONS SHOULD IMPROVE TOWARD SUNRISE AS SOUTHEAST RETURN FLOW DEVELOPS. .LONG TERM /TONIGHT THROUGH TUESDAY/...COLD FRONT STILL FORECAST TO PUSH ACROSS THE STATE SATURDAY MORNING THEN HIGH PRESSURE BUILDS INTO THE REGION THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. NO MAJOR CHANGES WITH ONGOING FORECAST AS MODELS REMAIN IN GOOD AGREEMENT AND CONSISTENT WITH THE COLD FRONT AND TROUGH THIS WEEKEND. TONIGHT THROUGH SATURDAY...WAA CONTINUES OUT TO AHEAD OF THE COLD FRONT AND TEMPS LOOK TO REMAIN FAIRLY MILD FOR LOWS OVERNIGHT. FROPA STILL LOOKS TO MOVE ACROSS THE FORECAST AREA B/T 12-18Z SATURDAY. THE BEST POPS ARE LOCATED ACROSS NORTHERN IOWA CLOSEST TO THE UPPER LOW AND WITHIN THE NOSE OF THE LLJ AND MOISTURE TRANSPORT. ISENTROPIC LIFT REMAINS DECENT ALONG THE 300K AND 310K SURFACES OVERNIGHT TONIGHT AS WELL IN THIS AREA. ENOUGH ELEVATED CAPE AVAILABLE TO KEEP MENTION OF THUNDER THROUGH TOMORROW AFTERNOON. HAVE NON-DIURNAL TEMPERATURE TREND SATURDAY WITH THE COLD FRONT PUSHING THROUGH THE FORECAST AREA BY 18Z AT THE LATEST. SUNDAY THROUGH TUESDAY...BROAD SURFACE HIGH PRESSURE BUILDS INTO THE STATE SATURDAY NIGHT THROUGH MONDAY BEFORE SHIFTING EAST MONDAY EVENING. THERE IS SOME SMALL AMOUNT OF THETA-E ADVECTION ASSOCIATED WITH A WEAK SHORTWAVE MONDAY NIGHT BUT LEFT THINGS DRY FOR NOW AS VERY MINIMAL LIFT AVAILABLE. && .AVIATION...29/06Z WIDESPREAD VFR CONDITIONS WILL OCCUR FOR THE ENTIRE FORECAST PERIOD WITH UNRESTRICTED VISIBILITIES. ANY CEILINGS WILL REMAIN ABOVE 12KFT AS HIGH CLOUDINESS OVERSPREADS THE STATE TOMORROW IN ADVANCE OF AN APPROACHING SHORTWAVE. SFC WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT BUT WILL INCREASE RAPIDLY ON FRIDAY MORNING FROM THE SOUTHEAST. && .FIRE WEATHER... THE COMBINATION OF GUSTY SOUTHEAST WINDS AND RELATIVE HUMIDITY VALUES APPROACHING 30 PERCENT BY THIS AFTERNOON WILL HELP PUSH THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH LEVEL BY THIS AFTERNOON. FUELS ACROSS THE REGION REMAIN OVER 50 PERCENT CURED AS THE SPRING GREEN UP PROGRESSES. THE VERY HIGH VALUES ARE ANTICIPATED BETWEEN 2 PM AND 6 PM TODAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...PODRAZIK FIRE WEATHER...DONAVON AVIATION...COGIL
Hazardous weather outlook, Apr 28, 5:03 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 503 AM CDT THU APR 28 2011 IAZ004>006-015-016-023>025-033>036-047-291015- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT- SAC-CALHOUN-WEBSTER-HAMILTON-BOONE- 503 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR A FEW SPOTS ALONG THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. HOWEVER...THE SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME. ANOTHER CHANCE FOR ISOLATED THUNDERSTORMS WILL ARRIVE DURING THE DAY WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT LIKELY WITH THE CHANCE ON WEDNESDAY EITHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ007-017-026>028-037>039-044>046-048>050-057>062-070>075-081>086- 092>097-291015- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 503 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. HOWEVER...THE SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME. ANOTHER CHANCE FOR ISOLATED THUNDERSTORMS WILL ARRIVE DURING THE DAY WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT LIKELY WITH THE CHANCE ON WEDNESDAY EITHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.